Alert archive / South Carolina / Heat Advisories in 2021
Heat Advisory 1, NWS Wilmington, NC
NWS Wilmington, NC issued this heat advisory at Jul 29, 2021, 3:16 PM EDT for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Jul 30, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:16 PM EDT (19:16 UTC)
- In effect from
- Jul 30, 2021, 11:00 AM EDT
- Expired
- Jul 30, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS72 KILM 291916 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 316 PM EDT Thu Jul 29 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 300330- /O.NEW.KILM.HT.Y.0001.210730T1500Z-210730T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 316 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CRM
4 follow-up statements
440 WWUS72 KILM 300146 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 946 PM EDT Thu Jul 29 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 301100- /O.CON.KILM.HT.Y.0001.210730T1500Z-210730T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 946 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...From 11 AM to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
786 WWUS72 KILM 300734 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 334 AM EDT Fri Jul 30 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 302000- /O.CON.KILM.HT.Y.0001.210730T1500Z-210730T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 334 AM EDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values of 105 to 108 degrees expected. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 8
587 WWUS72 KILM 301951 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 351 PM EDT Fri Jul 30 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 302300- /O.CON.KILM.HT.Y.0001.000000T0000Z-210730T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 351 PM EDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values of 105 to 108 degrees expected. * WHERE...Portions of northeast South Carolina and southeast North Carolina. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
928 WWUS72 KILM 302253 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 653 PM EDT Fri Jul 30 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 310000- /O.EXP.KILM.HT.Y.0001.000000T0000Z-210730T2300Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, Murrells Inlet, Conway, Longs, Bucksport, Loris, Green Sea, and Aynor 653 PM EDT Fri Jul 30 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Heat Indices have dropped below advisory thresholds and as a result, the Heat Advisory will be allowed to expire at 7 PM EDT. $$ dch
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this heat advisory went out at Jul 29, 1:29 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 29, 1:29 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 129 PM EDT Thu Jul 29 2021 .SYNOPSIS... Temperatures will become hot today, and especially on Friday as an upper ridge builds over the area. A heat advisory may be needed for all of the area on Friday. A front will drop into the region late on Friday, stalling along the coast this weekend through early next week, bringing rounds of showers and periodic thunderstorms. && .UPDATE... Only change to running forecast was to adjust sky cover and visibilities for inland areas per recent satellite and surface ob trends, with widespread stratus and patchy vsby issues focused around the I-95 corridor. Expect any lingering fog issues to improve over the next hour or so. Expecting a hot day with heat indices generally just below advisory criteria for most. Main decisions for this afternoon's package will be Heat and Small Craft Advisory potential for Friday, along with reevaluating convective potential for tomorrow. && .NEAR TERM /THROUGH FRIDAY/... GOES-16 vapor channels show the massive clockwise circulation of an upper ridge imposing itself upon the region on NNW trajectories aloft characterized by dry descending air in this flow regime. This effectively caps our rain chances today while turning up the heat switch a little bit, when combined with seasonal dewpoints, results in heat indices of 99-103 inland this afternoon, 90s at the coast. Friday will likely see heat advisories posted as a west downslope wind in concert with the upper ridge brings air temperatures into the upper 90s to near 100 degrees, and projected heat indices of 105- 109 inland. The coast will be more marginal in reaching the 105 deg HI criteria, but sometimes higher coastal dewpoints can push the HI surprisingly high. A line of cumulus or light showers may approach SE NC late today, but no measurable rainfall expected. An interesting set- up Friday, as a weak boundary drops south over the area during peak intense heating. The added convergence could result in isolated severe TSTMs due to the exceptionally high low level lapse rates, and a little bit of mid level moisture advection late in the day, The SPC apparently is concerned as they have painted a 'marginal TSTM risk over eastern NC on Friday, when our heat advisories will paint the zone maps orange. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Surface front continues its slow progression southward across the area Friday night, before stalling near or just south of the area for Saturday. Scattered storms along front late Friday evening will diminish into overnight hours. Plenty of diurnal clouds Saturday, with chance of afternoon storms mainly along the sea breeze across coastal counties. High temps Saturday in the low 90s, with possible mid 90s for southern areas depending on front location, with heat indices between 98 and 103 on average. Lows both nights above normal around 75 degrees. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Quite the unsettled period in store for the start of next week. Temperatures increase a little Sunday compared to Saturday with a slight downslope flow component, and heat indices may reach heat advisory criteria again Sunday mainly east of I-95. Modest instability and summer sunshine, with weak impulses aloft will increase rain chances Sunday afternoon. A second front approaching from the north Sunday night will maintain elevated pops into overnight hours. A deep upper level trough develops across the eastern US Monday through midweek. A decent shortwave moves across the Carolinas Monday into Tuesday, combining with increased moisture due to low level southwest flow to bring moderate rainfall to the area for the start of next week. Continued impulses and favorable 250mb jet position will keep likely pops in the forecast through Wednesday. WPC forecasting 3-5 inches of rain for our area from this weekend through Wednesday, with majority of that expected to fall Mon to Wed. Below normal temps in store for start of next week due to increased clouds and precip. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... VFR through the 18Z TAF period. This morning's fog near KFLO and KLBT was indeed pesky, as it eventually lifted to a low stratus deck, and is now transitioning into a stratocumulus deck. KFLO still has some lingering MVFR ceilings, but that will eventually give way to a VFR deck as the afternoon continues. Elsewhere, the seabreeze has initiated and has mostly moved past KCRE and KMYR, but some stratocumulus may straggle behind here and there. Winds out of the SSE veer to the SW tonight. Ground retains plenty of moisture, but think it'll be just a bit too breezy for fog tonight. Coastal terminals get more of a southerly wind towards the end of the TAF period, due to the seabreeze. Extended Outlook...VFR expected Fri with return of possible MVFR with another front into the weekend and early next week. && .MARINE... Through Friday...Much improved today in that TSTMs will remain well offshore, with locally a flat pressure pattern that results in very light wind through today. Changes take place though by tonight as a frontal boundary north of the area drops south, jacking up local SW winds after midnight tonight of 15-20 kt, with gusts to 25 kt likely Friday, and for the first time since July 9th, a Small Craft Advisory may be needed. Gusts begin to ease by Friday night so the advisory may be just for the day Friday. Mariners are encouraged to get a radar update Friday as a few strong TSTMs are possible along a frontal boundary just to the north. The sea spectrum shows mellowing wind-sea and chop today, and a slight dampening of the Bermuda swell, so seas look quite favorable today. Seas turn a little more turbulent Friday as winds stir up a moderate to heavy chop, and developing steep wind-waves. Friday Night through Monday...Gusty southwest winds early Friday night will quickly weaken and vary in direction through Saturday evening as a front drops south across the area. SW winds 10-15 kts redevelop for early Sunday through Monday, with 15-20 kts forecasted for Sunday afternoon. 3-4 ft seas Friday night relax a little to 2-3 ft for Saturday and Saturday night before south wind waves begin to build and seas increase back to 3-4 ft for Sunday and Monday. A weak SE swell will continue to persist through the weekend into early next week. Best thunderstorm chances for coastal waters will be Sunday night through Monday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MCW NEAR TERM...MJC SHORT TERM...VAO LONG TERM...VAO AVIATION...IGB MARINE...MJC/VAO
Hazardous weather outlook, Jul 29, 4:07 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 407 AM EDT Thu Jul 29 2021 NCZ106-108-110-SCZ054-056-300815- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 407 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values will approach 105 degrees Friday and again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 300815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 407 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices of 105 to 109 Friday, and possibly again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-270-272-274-276-300815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Waters from Surf City to Cape Fear NC from 20 to 40 nm- Waters from Cape Fear NC to Little River Inlet SC from 20 to 40 nm- Waters from Little River Inlet to Murrells Inlet SC from 20 to 40 nm- Waters from Surf City NC to South Santee River SC from 20 to 40 nm- 407 AM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for Atlantic coastal waters and the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft Advisory likely Friday for SW gusts to 25 kt. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:50 PM EDT | Special Weather Statement | ILM | Horry | 55 min |
| Jul 29, 7:55 PM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 24 hr |
| Jul 28, 8:09 PM EDT | Special Marine Warning | ILM | 66 min | |
| Jul 28, 8:56 PM EDT | Special Weather Statement | ILM | Bladen, Brunswick, Columbus, New Hanover | 64 min |
| Jul 28, 8:59 PM EDT | Special Marine Warning | ILM | 31 min | |
| Jul 28, 9:26 PM EDT | Special Marine Warning | ILM | 49 min | |
| Jul 28, 10:03 PM EDT | Special Marine Warning | ILM | 42 min | |
| Jul 29, 3:16 PM EDT | Small Craft Advisory | ILM | 31 hr |
Nearby
Heat Advisories in South Carolina, 2021Heat Advisories in North Carolina, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.